Alert archive / Georgia / River Flood Warnings in 2026
River Flood Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 28, 2026, 9:07 PM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Mar 1, 2026, 3:00 AM EST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2026, 9:07 PM EST (02:07 UTC)
- In effect from
- Mar 1, 2026, 3:00 AM EST
- Expired
- Mar 3, 2026, 12:27 AM EST
- In force
- 45 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 18.19 ft at Mar 2, 2026, 3:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
354
WGUS42 KFFC 010207
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
907 PM EST Sat Feb 28 2026
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Washington, Johnson and
Wilkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-011415-
/O.NEW.KFFC.FL.W.0017.260301T0800Z-260304T0300Z/
/OCNG1.1.ER.260301T0800Z.260302T0600Z.260303T2034Z.NO/
907 PM EST Sat Feb 28 2026
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TUESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...From late tonight to Tuesday evening.
* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 9:00 PM EST Saturday the stage was 15.1 feet.
- Forecast...The river is expected to rise above flood stage late
tonight to a crest of 19.3 feet early Monday morning. It will
then fall below flood stage Tuesday afternoon.
- Flood stage is 17.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$5 follow-up statements
609
WGUS82 KFFC 011805
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
105 PM EST Sun Mar 1 2026
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson, Washington and
Wilkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-031200-
/O.EXT.KFFC.FL.W.0017.000000T0000Z-260303T1200Z/
/OCNG1.1.ER.260301T1512Z.260302T0600Z.260303T0600Z.NO/
105 PM EST Sun Mar 1 2026
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River near Oconee.
* WHEN...Until Tuesday morning.
* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 1:00 PM EST Sunday the stage was 17.3 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 1:00 PM EST Sunday was 17.3 feet.
- Forecast...The river is expected to rise to a crest of 18.6 feet
just after midnight tonight. It will then fall below flood stage
early Tuesday morning.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of 18.4
feet on 12/17/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
Culver464
WGUS82 KFFC 020132
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
832 PM EST Sun Mar 1 2026
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson, Wilkinson and
Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-021345-
/O.CON.KFFC.FL.W.0017.000000T0000Z-260303T1200Z/
/OCNG1.1.ER.260301T1512Z.260302T1200Z.260304T0000Z.NO/
832 PM EST Sun Mar 1 2026
...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River near Oconee.
* WHEN...Until Tuesday morning.
* IMPACTS...At 18.0 feet, the water level begins to flood portions of
the dirt parking lot area near the Old Balls Ferry Road boat
ramp...just upstream and rightbank from the Georgia Highway 57
bridge. Minor flooding continues in the woodlands near the river.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Sunday the stage was 18.0 feet.
- Forecast...The river is expected to rise to a crest of 18.7 feet
Monday morning. It will then fall below flood stage Tuesday
evening.
- Flood stage is 17.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$049
WGUS82 KFFC 021237
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
737 AM EST Mon Mar 2 2026
...The Flood Warning is extended for the following rivers in
Georgia...
Oconee River near Oconee affecting Johnson, Washington and
Wilkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-031400-
/O.EXT.KFFC.FL.W.0017.000000T0000Z-260303T1400Z/
/OCNG1.1.ER.260301T1512Z.260302T1800Z.260304T0000Z.NO/
737 AM EST Mon Mar 2 2026
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River near Oconee.
* WHEN...Until Tuesday morning.
* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 7:15 AM EST Monday the stage was 18.1 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 AM EST Monday was 18.2 feet.
- Forecast...The river is has crested and will continue to
gradually fall to below flood stage on Tuesday.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of 18.4
feet on 12/17/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
Culver596
WGUS82 KFFC 030120
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
820 PM EST Mon Mar 2 2026
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Wilkinson, Johnson and
Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-031330-
/O.CON.KFFC.FL.W.0017.000000T0000Z-260303T1400Z/
/OCNG1.1.ER.260301T1512Z.260302T0800Z.260303T0337Z.NO/
820 PM EST Mon Mar 2 2026
...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River near Oconee.
* WHEN...Until Tuesday morning.
* IMPACTS...At 17.0 feet, Flood stage is reached. The water level
reaches the top of the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding of woodlands near the river occurs.
* ADDITIONAL DETAILS...
- At 8:00 PM EST Monday the stage was 17.3 feet.
- Forecast...The river is expected to fall below flood stage late
this evening and continue falling to 6.4 feet Saturday evening.
- Flood stage is 17.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$658
WGUS82 KFFC 030527
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1227 AM EST Tue Mar 3 2026
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Oconee affecting Wilkinson, Johnson and
Washington Counties.
GAC167-303-319-030630-
/O.CAN.KFFC.FL.W.0017.000000T0000Z-260303T0527Z/
/OCNG1.1.ER.260301T1512Z.260302T0800Z.260303T0407Z.NO/
1227 AM EST Tue Mar 3 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oconee River near Oconee.
* ADDITIONAL DETAILS...
- At 12:00 AM EST Tuesday the stage was 16.9 feet.
- Forecast...The river is expected to fall to 6.4 feet Saturday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 6:41 PM EST, 2 hours 26 minutes earlier. Its key messages:
- Updated at 633 PM EST Sat Feb 28 2026
- Warm weekend expected, with morning low clouds and patchy fog giving way to mostly clear skies.
- Dry conditions continue early next week, with cooler (but near normal) temperatures as a wedge builds in.
- Much warmer temperatures and increased rain chances return by late next week.
Area forecast discussion, Feb 28, 6:41 PM EST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 641 PM EST Sat Feb 28 2026 ...New 00Z Aviation Discussion... .KEY MESSAGES... Updated at 633 PM EST Sat Feb 28 2026 - Warm weekend expected, with morning low clouds and patchy fog giving way to mostly clear skies. - Dry conditions continue early next week, with cooler (but near normal) temperatures as a wedge builds in. - Much warmer temperatures and increased rain chances return by late next week. && .SHORT TERM... (This afternoon through Sunday) Issued at 111 PM EST Sat Feb 28 2026 Pleasant weather is expected over the weekend across north and central Georgia, courtesy of surface high pressure and dry mid- level northwest flow. Lingering low clouds will scatter out and give way to mostly sunny skies by this afternoon, with temperatures climbing to the upper 60s to low 70s. Another round of morning fog and low clouds will likely develop tonight, but it would not be as widespread as what we saw this morning. Overnight lows will fall to the low to mid 40s across most of the area, with some 30s in the north GA mountains. A slightly warmer airmass pushes in by Sunday afternoon, with high temps climbing to the mid to upper 70s under mostly sunny skies. && .LONG TERM... (Monday morning through next Friday) Issued at 111 PM EST Sat Feb 28 2026 Mild and Dry Through Wednesday: Strong surface high pressure will build over the Mid-Atlantic on Monday and Tuesday, with breezy easterly winds developing across Georgia. These winds will bring a shallow "wedge" of cooler air down along the eastern side of the Appalachians and into our area. Mid-level flow will remain generally dry and zonal, so the most interesting thing weather-wise during this time will be the large range in temperatures across our area. Both afternoons, high temps in the wedge (likely much of north- northeast GA) will struggle to get out of the 50s, while areas outside the wedge will be in the upper 60s to low 70s. The airmass being brought in by the wedge isn't that chilly, so overnight lows will only be in the low to mid 40s in the wedge, and mid to upper 40s elsewhere. The surface high pressure will finally push out over the Atlantic on Wednesday, with the wedge being eroded and temperatures returning to the 70s across the area. Warmer with Increasing Rain Chances By Late Week: From mid to late week, the synoptic weather pattern over the CONUS will shift, as a strong mid-level ridge builds over the East Coast, and troughing sets up over the Central and Western US. This pattern will result in deep southwest flow over Georgia, which will bring in an increasingly warm and humid airmass from Thursday through next weekend. High temperatures will likely be in the upper 70s to mid 80s each day, with lows in the upper 50s to mid 60s. The overall synoptic setup looks pretty similar to what we saw a few weeks ago when we had a few days of record warm temperatures, so that could be on the table again. Model guidance remains in pretty good agreement on rain chances starting to increase Thursday, and ramping up further from Friday into the weekend. It's too early to determine whether a severe threat will materialize during this time period, but this type of pattern in March typically has at least some potential. Be sure to stay tuned for forecast updates! && .AVIATION... (00Z TAFS) Issued at 633 PM EST Sat Feb 28 2026 VFR conditions have returned as remaining low clouds have dissipated. VFR will be short lived, as another round of fog and low clouds are likely on Sunday morning. Dense fog and LIFR ceilings will be most likely in central Georgia, including CSG/MCN by 08-09Z. The northward extent of the dense fog and low ceilings is forecast to remain south of ATL, though some patchy fog and FEW-SCT clouds less than 10-14Z will be possible between 10-14Z. Low clouds and fog are expected to scatter out by 17-18Z. Winds will be light and variable overnight and early Sunday morning, becoming NW at 4-7 kts after 15Z. //ATL Confidence...00Z Update... Medium confidence in areal extent of ceiling and visibility restrictions with fog. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 45 75 50 58 / 0 0 0 0 Atlanta 48 75 51 64 / 0 0 0 0 Blairsville 42 70 45 56 / 0 0 10 10 Cartersville 44 75 50 65 / 0 0 0 0 Columbus 47 78 51 75 / 0 0 0 0 Gainesville 46 74 50 57 / 0 0 0 0 Macon 45 78 49 71 / 0 0 0 0 Rome 47 79 51 71 / 0 0 10 0 Peachtree City 45 76 50 68 / 0 0 0 0 Vidalia 47 77 50 74 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Culver LONG TERM....Culver AVIATION...King
Hazardous weather outlook, Feb 28, 7:05 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 705 PM EST Sat Feb 28 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 705 PM EST Sat Feb 28 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Areas of dense fog are likely to develop late tonight across portions of central Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Areas of dense fog may remain through the late morning on Sunday in portions of central Georgia. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:17 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 48 more | 10 hr |
Nearby
River Flood Warnings in Georgia, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.